Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 95, NWS Jackson, KY

July 4, 2016Pulaski County, Rockcastle County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 4, 2016, 4:16 PM EDT for Pulaski County, Rockcastle County, Kentucky. It was in force for 29 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2016, 4:16 PM EDT (20:16 UTC)
Expired
Jul 4, 2016, 4:45 PM EDT
In force
29 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Pulaski County, KY, Rockcastle County, KY

The radar

The Jackson,KY radar (KJKL), 98 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 4:23 PM EDTTSTM WND DMGPulaski, KYSEVERAL TREES AND POWERLINES DOWN ON SMITH VAUGHT RD AND THE 9000 BLOCK OF HIGHWAY 1247.
Jul 4, 4:27 PM EDTTORNADO1 Wnw Brodhead, KYA NWS STORM SURVEY FOUND DAMAGE CONSISTENT WITH AN EF-1 TORNADO NEAR BRODHEAD KY...WITH WINDS ESTIMATED AT 90 MPH. MULTIPLE HARDWOOD TREES WERE UPROOTED. ALSO...A SEDAN WAS FLIPPED OVER...AND TWO PICKUP TRUCKES WERE MOVED.
Jul 4, 4:27 PM EDTTORNADO1 Wnw Brodhead, KYA NWS STORM SURVEY FOUND DAMAGE CONSISTENT WITH AN EF-1 TORNADO NEAR BRODHEAD KY...WITH WINDS ESTIMATED AT 90 MPH. MULTIPLE HARDWOOD TREES WERE UPROOTED. ALSO...A SEDAN WAS FLIPPED OVER...AND TWO PICKUP TRUCKS WERE MOVED.
Jul 4, 4:33 PM EDTTSTM WND DMG1 W Brodhead, KYFOUR TREES UPROOTED. ONE CAR FLIPPED UPSIDE DOWN. ANOTHER CAR WINDOWS BROKEN BY FLYING DEBRIS. TWO PICK-UP MOVED WITH ONE MOVED APPROXIMATELY 100 FEET.
Jul 4, 4:33 PM EDTTSTM WND DMG2 Ssw Brodhead, KYLOTS OF TREES AND TREE DEBRIS DOWN ON HIGHWAY 3245 ABOUT 2 MILES WEST SOUTHWEST OF BRODHEAD.
Jul 4, 4:33 PM EDTTSTM WND DMGBrodhead, KYTREE DOWN ON POWERLINE ON WEST MAIN STREET IN BROADHEAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 1:41 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 797 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
797 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1101 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

732 
WUUS53 KJKL 042016
SVRJKL
KYC199-203-042045-
/O.NEW.KJKL.SV.W.0095.160704T2016Z-160704T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
416 PM EDT MON JUL 4 2016

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
  ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 445 PM EDT

* AT 415 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 11 MILES WEST OF BEE LICK TO NEAR HOGUE TO NEAR
  POINTER...MOVING EAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SOMERSET...MOUNT VERNON...SCIENCE HILL...OTTOWA...DONARO...BENT...
  JEP HILL...JOHNETTA...WELLHOPE...ORLANDO...QUAIL...COOKSBURG...
  LAKE LINVILLE...MUELLERSVILLE...LEVEL GREEN...SHOPVILLE...
  ROUNDSTONE...BANDY...HOGUE AND DUDLEY STATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3722 8475 3736 8456 3734 8450 3743 8447
      3745 8419 3744 8417 3738 8417 3736 8413
      3735 8414 3731 8413 3728 8421 3724 8422
      3722 8427 3718 8427 3717 8430 3710 8428
      3707 8432 3705 8432 3709 8483
TIME...MOT...LOC 2015Z 262DEG 49KT 3734 8472 3723 8470 3711 8480 

HAIL...<.75IN
WIND...60MPH
 
$$

HAL
1 follow-up statement
021 
WWUS53 KJKL 042032
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
432 PM EDT MON JUL 4 2016

KYC199-203-042045-
/O.CON.KJKL.SV.W.0095.000000T0000Z-160704T2045Z/
PULASKI KY-ROCKCASTLE KY-
432 PM EDT MON JUL 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHERN PULASKI AND ROCKCASTLE COUNTIES...

AT 431 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HIATT TO WABP TO VALLEY OAK...MOVING EAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MOUNT VERNON...SCIENCE HILL...OTTOWA...DONARO...JEP HILL...
JOHNETTA...WELLHOPE...ORLANDO...QUAIL...COOKSBURG...LAKE LINVILLE...
MUELLERSVILLE...LEVEL GREEN...SHOPVILLE...ROUNDSTONE...BANDY...
HOGUE...DUDLEY STATION...ROBINET AND GOOCHLAND.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 51 AND
66.
 KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 28 AND
29...AND NEAR MILE MARKER 34.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3722 8475 3736 8456 3734 8450 3743 8447
      3745 8419 3744 8417 3738 8417 3736 8413
      3735 8414 3731 8413 3728 8421 3724 8422
      3722 8427 3718 8427 3717 8430 3716 8445
      3713 8480
TIME...MOT...LOC 2031Z 254DEG 54KT 3742 8441 3731 8439 3719 8449 

HAIL...<.75IN
WIND...60MPH
 
$$

JVM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 4:00 PM EDT, 16 minutes earlier.

Area forecast discussion, Jul 4, 4:00 PM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Jackson KY
400 PM EDT MON JUL 4 2016

.SHORT TERM...(This evening through Tuesday night)
Issued at 400 PM EDT MON JUL 4 2016

Presently an MCV is pushing east across central Kentucky with a
line of showers and storms pushing across central Kentucky and
soon will be working into eastern Kentucky. While instability has
built up ahead of this line, its not all that high for July
standards. Regardless, still a shot at a few damaging wind gusts
as it pushes across the remainder of the area. Thus, the severe
thunderstorm watch will continue until 9 pm. As far as flash flood
watch goes, still lots of heavy rain possible through this
evening, so opting to leave the watch in place for now. As
mentioned earlier, most of the convection has been fairly
progressive, with not much training, so confidence is low in
flash flooding over the next several hours. As we head overnight,
instability will come down, but a frontal zone will remain
anchored across the region. We could see redevelopment along the
front overnight, but not expecting it to be as widespread as this
evening. By tomorrow, we may see an uptick again across the area
of showers and storms as the front very slowly inches southward.
Best rain chances will be across southeast Kentucky, but models
are trending wetter tomorrow for most areas. By tomorrow night, we
may see more of a lull in activity as instability declines and the
main front slips south. However, confidence isn't all that high on
placement of the front with thunderstorm activity possibly laying
down some boundaries. Should stay warm tomorrow with highs back
into the 80s. Lows tonight and tomorrow night should settle around
70 both night.

.LONG TERM...(Wednesday through Monday)
Issued at 400 PM EDT MON JUL 4 2016

Long term discussion will follow shortly.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
ISSUED AT 153 PM EDT MON JUL 4 2016

Showers and storms will work east across the area this afternoon
and evening with temporary reductions in visibilities and ceilings
expected. Storms will also contain strong gusty winds. Outside of
the showers/storms, mainly VFR conditions will be seen. A frontal
boundary will slip south across the area overnight, with a
possible lowering of cigs expected late tonight into early
tomorrow morning. Still some uncertainty on timing of the front,
so its possible the lower cigs will be delayed and not reach most
areas until later if at all. We will continue to monitor this
potential.

&&

.JKL Watches/Warnings/Advisories...
Flash Flood Watch through Tuesday morning for KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...KAS
LONG TERM...GEOGERIAN
AVIATION...KAS
Hazardous weather outlook, Jul 4, 3:24 PM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
324 PM EDT MON JUL 4 2016

KYZ058>060-068-069-079-080-083>088-104-106>120-052230-
ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-
MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-
MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-
LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...IRVINE...RAVENNA...CLAY CITY...
STANTON...FRENCHBURG...BROADHEAD...MOUNT VERNON...MCKEE...
ANNVILLE...BURNSIDE...SOMERSET...LONDON...MONTICELLO...STEARNS...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...SANDY HOOK...
WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
324 PM EDT MON JUL 4 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
...SEVERE THUNDERSTORM WATCH 321 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THUNDERSTORMS WILL
PRODUCE TORRENTIAL RAINFALL...WHICH MAY LEAD TO INSTANCES OF FLASH
FLOODING. ALSO...SEVERE STORMS MAY DEVELOP THROUGH 9 PM THIS
EVENING...WITH DAMAGING WINDS BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A SLIGHT CHANCE OF THUNDERSTORMS WILL LINGER ACROSS SOUTHEAST
KENTUCKY THROUGH EARLY TUESDAY EVENING.

THUNDERSTORMS ARE AGAIN POSSIBLE AT TIMES FROM WEDNESDAY THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY INSTANCES OF DAMAGING WINDS OR
FLOODING FROM THIS AFTERNOON THROUGH EARLY TUESDAY.

KYZ044-050>052-052230-
FLEMING-MONTGOMERY-BATH-ROWAN-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD
324 PM EDT MON JUL 4 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. ANY STORMS WILL
CONTAIN TORRENTIAL RAINFALL WHICH COULD LEAD TO A FEW INSTANCES OF
FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A SLIGHT CHANCE OF THUNDERSTORMS WILL LINGER ACROSS SOUTHEAST
KENTUCKY THROUGH EARLY TUESDAY EVENING.

THUNDERSTORMS ARE AGAIN POSSIBLE AT TIMES FROM WEDNESDAY THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY INSTANCES OF FLOODING FROM THIS
THROUGH EARLY TUESDAY.

KAS

In the hours before

Special weather statement, Jul 4, 1:21 PM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
121 PM EDT MON JUL 4 2016

KYZ050-051-041800-
MONTGOMERY-BATH-
121 PM EDT MON JUL 4 2016

...A STRONG THUNDERSTORM WILL AFFECT MONTGOMERY...BATH...

AT 121 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTH OF
WINCHESTER...OR 12 MILES EAST OF LEXINGTON...MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 45 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT STERLING...OWINGSVILLE...SHARPSBURG...LOWER SPENCER...BETHEL...
FLAT CREEK...BOURBON FURNACE...PRESTON...CROOKS...ODESSA...
EWINGTON...SIDEVIEW...SLATE VALLEY...STOOPS...STEPSTONE...PREWITT...
COONS STATION...GRASSY LICK...JUDY AND UPPER SPENCER.

THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
105 AND 124.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3828 8376 3829 8373 3827 8374 3827 8373
      3804 8367 3801 8401 3812 8408 3817 8399
      3828 8388 3829 8382 3828 8381 3829 8379
      3828 8378 3829 8377
TIME...MOT...LOC 1721Z 258DEG 39KT 3810 8423

GEOGERIAN
Special weather statement, Jul 4, 2:02 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
202 PM EDT MON JUL 4 2016

KYZ044-050>052-060-106-041845-
ROWAN-MONTGOMERY-BATH-MENIFEE-FLEMING-MORGAN-
202 PM EDT MON JUL 4 2016

...A STRONG THUNDERSTORM WILL AFFECT ROWAN...MONTGOMERY...BATH...
MENIFEE...FLEMING...MORGAN...

AT 201 PM EDT...A STRONG THUNDERSTORM WAS OVER CROOKS...OR NEAR
OWINGSVILLE...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOREHEAD...OWINGSVILLE...FRENCHBURG...MARSHALL...JEFFERSONVILLE...
WELLINGTON...SALT LICK...LOWER SPENCER...HAYS CROSSING...
FLAT CREEK...BOURBON FURNACE...PRESTON...ODESSA...RAMEY...
WALKERS CROSSING...HOPE...STEPSTONE...CEDAR GROVES...
YALE AND CORNWELL.

THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
114 AND 144.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHEASTERN AND EAST CENTRAL KENTUCKY.

&&

LAT...LON 3827 8341 3790 8336 3795 8385 3820 8389
TIME...MOT...LOC 1801Z 266DEG 26KT 3807 8376

GEOGERIAN
Local storm report, Jul 4, 2:25 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
225 PM EDT MON JUL 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     5 W PRESTONSBURG        37.67N 82.86W
07/04/2016                   FLOYD              KY   TRAINED SPOTTER

            LARGE TREE DOWN.

&&

JCARICO
Special weather statement, Jul 4, 2:44 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
244 PM EDT MON JUL 4 2016

KYZ052-060-104-106-041930-
ROWAN-ELLIOTT-MENIFEE-MORGAN-
244 PM EDT MON JUL 4 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
ROWAN...ELLIOTT... MENIFEE...AND MORGAN COUNTIES...

AT 242 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CHRISTY...TO LEISURE...TO EBON...TO NEAR
MARIBA...AND WAS MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WEST LIBERTY...SANDY HOOK...HENRY...LEWIS...GORDON FORD...WILLIAMS...
WHITE OAK...CROCKETT...STOLL...ELNA...WAGNER STORE...LYTTEN...MIMA...
WRIGLEY...RELIEF...BRUIN...LITTLE SANDY...LENOX...BLAZE AND VALE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT.

&&

LAT...LON 3818 8305 3821 8301 3817 8292 3811 8289
      3800 8302 3791 8296 3786 8301 3790 8313
      3786 8311 3782 8318 3783 8344 3786 8349
      3784 8353 3784 8366 3794 8339 3804 8333
      3822 8330 3819 8324 3825 8320 3826 8315
TIME...MOT...LOC 1842Z 268DEG 33KT 3817 8334 3805 8335 3794 8342 3788
8361

HAL
Special weather statement, Jul 4, 4:06 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
406 PM EDT MON JUL 4 2016

KYZ068-079-083-042100-
WAYNE-ROCKCASTLE-PULASKI-
406 PM EDT MON JUL 4 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
WAYNE...ROCKCASTLE...AND PULASKI COUNTIES...

AT 404 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF DANVILLE TO NEAR LIBERTY TO NEAR
CAINS STORE TO 7 MILES NORTHWEST OF ALBANY...AND MOVING EAST AT 40
MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SOMERSET...MONTICELLO...MOUNT VERNON...BOONE...SCIENCE HILL...
BURNSIDE...DONARO...BENT...JEP HILL...JOHNETTA...KIDDER...DENNEY...
COOKSBURG...LAKE LINVILLE...STEUBENVILLE...MUELLERSVILLE...ELIHU...
LEVEL GREEN...ROUNDSTONE AND BANDY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTH CENTRAL AND SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3692 8496 3696 8494 3695 8490 3700 8484
      3705 8491 3712 8490 3736 8456 3733 8451
      3748 8444 3747 8438 3754 8435 3752 8420
      3731 8413 3722 8427 3697 8434 3686 8459
      3680 8458 3673 8468 3674 8501 3686 8506
TIME...MOT...LOC 2004Z 269DEG 34KT 3754 8481 3732 8485 3711 8493 3676
8523

HAL

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 3:30 AM EDTFlash Flood WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more29 hr
Jul 4, 1:21 PM EDTSpecial Weather StatementJKLBath, Montgomery39 min
Jul 4, 1:57 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Magoffin33 min
Jul 4, 2:02 PM EDTSpecial Weather StatementJKLBath, Menifee, Rowan43 min
Jul 4, 2:44 PM EDTSpecial Weather StatementJKLElliott, Morgan46 min
Jul 4, 3:11 PM EDTAreal Flood AdvisoryJKLElliott, Menifee, Morgan2 hr
Jul 4, 4:06 PM EDTSpecial Weather StatementJKLPulaski, Rockcastle, Wayne54 min
Jul 4, 4:46 PM EDTSevere Thunderstorm WarningJKLClay, Estill, Jackson, Laurel, Lee, Owsley and 1 more29 min
Jul 4, 4:47 PM EDTSpecial Weather StatementJKLPulaski, Wayne43 min
Jul 4, 4:56 PM EDTSevere Thunderstorm WarningJKLLaurel, McCreary, Pulaski, Wayne34 min
Jul 4, 5:16 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Jackson, Owsley, Perry29 min
Jul 4, 5:26 PM EDTSpecial Weather StatementJKLClay, Knox, McCreary, Whitley34 min
Jul 4, 5:48 PM EDTSpecial Weather StatementJKLBreathitt, Magoffin, Perry27 min
Jul 4, 6:11 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Magoffin, Perry34 min
Jul 4, 6:21 PM EDTSpecial Weather StatementJKLBell, Harlan, Knox, Leslie, Letcher, Perry54 min
Jul 4, 6:34 PM EDTTornado WarningJKLFloyd26 min
Jul 4, 6:40 PM EDTSevere Thunderstorm WarningJKLFloyd, Pike50 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.